MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the ostial right coronary artery with no calcification and no tortuosity.An nc trek rx balloon dilatation catheter (bdc) was advanced to the target lesion without issue.After inflation to about 14 atmospheres, the balloon only partially deflated.Several attempts were made to deflate the balloon, but the balloon only partially deflated.The device was retracted back, and after a few tugs, the balloon was freed from the rca, ending the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported deflation issue was unable to be performed due to the returned condition of the device.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.Of note, the balloon inner member was separated at the distal seal.The outer member was stretched proximal to the proximal seal.The inner and outer member were stretched and twisted distal to the mid lap seal.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.There was no damage noted to the balloon catheter during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that the balloon was not given enough time to deflate during the initial deflation causing resistance during retraction, and likely causing damage to the outer member at the proximal seal.Additional manipulation and tugging against resistance ultimately resulted in the noted subsequent damages to the inner and outer members.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10382461
Report Number2024168-2020-06622
Device Sequence Number16613116
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public08717648152153
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number80719G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1